MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION F18 85; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION F18 85; ASPIRATION THROMBECTOMY CATHETER
Model Number 25-302
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 09/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer's reported complaint description of patient embolization and subsequent expiration cannot be confirmed given the patient centric nature of this serious adverse event (sae).There were no reports of alphavac device malfunction during the procedure; therefore, the device was not returned for evaluation.The physician stated that the patient's expiration is in no way associated with the alphavac device but due to patient comorbidities.A device history record (dhr( review of the packaging/cannula assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is provided with this device contains the following statements: indications for use: the cannula is indicated for: the non-surgical removal of thrombi or emboli from the venous vasculature.Aspiration of contrast media and other fluids from the venous vasculature.The cannula is intended for use in the venous system and for the treatment of pulmonary embolism.Directions for use and manuals for the alphavac system and all related accessories should be read prior to use and devices used as indicated.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with using surgical and/or percutaneous (seldinger) vascular access techniques as well as physicians trained and experienced in percutaneous, intravascular, diagnostic and interventional techniques requiring fluoroscopic or image guidance and visualization.Adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: distal embolization of thrombus, pulmonary embolism, cardiac arrest, death.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference: (b)(4).
 
Event or Problem Description
An angiodynamics senior territory manager reported receiving notification from a physician, that the following event occurred during an alphavac pulmonary embolism procedure: " i was contacted by (b)(6) to see if i could cover a pe case.It was a 2.5 hour drive so the hospital was preparing to start the case knowing i would arrive at roughly 2pm.The physicians, dr.(b)(6), were scrubbed in when i arrived.They had a pigtail catheter in the patients pa.The patient was intubated but i did not get any additional information as to what lead to her intubation or how she presented with her pe.I did not get her exact dob but the staff said she was in her late 70's and the physician said that she "had many medical problems in addition to her pe".The physicians did not have any trouble using alphavac.They were able to deliver the over sheath and manipulate the cannula without trouble in the right lung and in the left lung.While in the left lung dr.(b)(6) noticed the cannula was kinked on the most proximal end near the handle from holding the handle at an angle that caused the kink.They removed the catheter, delivered a pigtail to the main pa and took an angio.They noticed that there was still clot in the right lower lobe so they opened a new catheter and delivered it without trouble into the right lower lobe and removed additional clot.After the last aspiration the patient's blood pressure slightly improved but the patient was still very sick.Both physicians felt the case was technically a success and that they removed a large amount of organized clot from the right and left lungs.At some point near the end of the case they gave the patient 4 units of blood due to her hemoglobin being low at the beginning of the case and when they rechecked it was lower than when they started the case.Both physicians scrubbed out and the anesthesia staff and techs/nurses were tending to the patient to prepare to send her to the icu for recovery.They closed her access at approximately 3pm.Dr.(b)(6) and i were discussing the alphavac and future opportunities for training and education when a staff member came to get dr.(b)(6) to let him know they were starting chest compressions.Unfortunately, the patient passed away.Dr.(b)(6) reassured me that he didn't feel that anything went wrong during the thrombectomy but that the patient was too sick from the pe and other medical issues and that they did everything they could to save her life.".
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).

Brand Name
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION F18 85
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23309621
Report Number1319211-2025-00041
Device Sequence Number4838856
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATOR F18 C8.
Outcome Attributed to Adverse Event Death;
Patient SexFemale